Alert archive / Missouri / Wind Advisories in 2007
Wind Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Jan 7, 2007, 3:46 PM CST for 7 counties in Missouri; Doniphan County, Kansas. It took effect at Jan 8, 2007, 12:00 PM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2007, 3:46 PM CST (21:46 UTC)
- In effect from
- Jan 8, 2007, 12:00 PM CST
- Expired
- Jan 9, 2007, 8:00 AM CST
- In force
- 20 hr
- Issued by
- NWS Kansas City, MO
Counties Doniphan County, KS, Andrew County, MO, Atchison County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 162 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 072146 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 346 PM CST SUN JAN 7 2007 KSZ102-MOZ001>005-011-012-080600- /O.NEW.KEAX.WI.Y.0001.070108T1800Z-070109T0300Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH 346 PM CST SUN JAN 7 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM CST MONDAY. NORTHWEST WINDS BECOME GUSTY ON MONDAY...AND BY AFTERNOON ARE EXPECTED TO INCREASE SIGNIFICANTLY...WITH SUSTAINED WINDS AROUND 30 MPH AND GUSTS IN THE 40 TO 45 MPH RANGE POSSIBLE IN NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS. THE STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS BUT SHOULD SUBSIDE A BIT AFTER 9 PM. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ PC
8 follow-up statements
000 WWUS73 KEAX 080344 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 944 PM CST SUN JAN 7 2007 KSZ102-MOZ001>005-011-012-081200- /O.CON.KEAX.WI.Y.0001.070108T1800Z-070109T0300Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH 944 PM CST SUN JAN 7 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM CST MONDAY. NORTHWEST WINDS WILL BECOME GUSTY ON MONDAY...AND BY AFTERNOON ARE EXPECTED TO INCREASE SIGNIFICANTLY...WITH SUSTAINED WINDS AROUND 30 MPH AND GUSTS IN THE 40 TO 45 MPH RANGE POSSIBLE IN NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS. THE STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS BUT SHOULD SUBSIDE A BIT AFTER 9 PM. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ CUTTER
000 WWUS73 KEAX 080943 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 343 AM CST MON JAN 8 2007 KSZ102-MOZ001>005-011-012-081745- /O.EXT.KEAX.WI.Y.0001.070108T1800Z-070109T0900Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH 343 AM CST MON JAN 8 2007 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 AM CST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 3 AM CST TUESDAY. WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE SIGNIFICANTLY TO AROUND 30 MPH WITH OCCASIONAL GUSTS BETWEEN 40 AND 45 MPH THIS AFTERNOON. PERSONS IN FAR NORTHWEST MISSOURI AND THE NORTHEAST CORNER OF KANSAS SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS LINGERING WELL INTO THE OVERNIGHT HOURS AS A CANADIAN COLD FRONT PLOWS THROUGH THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ MJ
000 WWUS73 KEAX 081729 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1129 AM CST MON JAN 8 2007 KSZ102-MOZ001>005-011-012-082345- /O.EXT.KEAX.WI.Y.0001.070108T1800Z-070109T1200Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH 1129 AM CST MON JAN 8 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST TUESDAY. WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE SIGNIFICANTLY TO AROUND 30 MPH WITH OCCASIONAL GUSTS BETWEEN 40 AND 45 MPH THIS AFTERNOON. WINDS WILL LIKELY BECOME STRONG AND GUSTY EARLY THIS AFTERNOON WITH THE STRONGEST WINDS ARRIVING LATER TONIGHT. PERSONS IN FAR NORTHWEST MISSOURI AND THE NORTHEAST CORNER OF KANSAS SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS LINGERING WELL INTO THE OVERNIGHT HOURS AS A CANADIAN COLD FRONT PLOWS THROUGH THE REGION. WINDS SHOULD BEGIN TO RELAX BY LATE TUESDAY MORNING AND INTO THE EARLY AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ DEROCHE
000 WWUS73 KEAX 082300 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 500 PM CST MON JAN 8 2007 KSZ102-MOZ001>005-011-012-090700- /O.CON.KEAX.WI.Y.0001.000000T0000Z-070109T1200Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH 500 PM CST MON JAN 8 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. WINDS HAVE BEGUN TO SWITCH TO THE NORTHWEST AS A CANADIAN COLD FRONT PLOWS THROUGH THE REGION. WIND SPEEDS WILL INCREASE SIGNIFICANTLY TO AROUND 30 MPH WITH OCCASIONAL GUSTS BETWEEN 40 AND 45 MPH OVERNIGHT IN NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS. WINDS WILL LIKELY REMAIN STRONG AND GUSTY OVERNIGHT WITH THE STRONGEST WINDS ARRIVING AROUND MIDNIGHT. MOTORISTS...ESPECIALLY THOSE ON INTERSTATE 35 OR 29...OR STATE HIGHWAYS IN NORTHWEST MISSOURI AND NORTHEAST KANSAS SHOULD BE ESPECIALLY CAUTIOUS DUE TO THE CROSS WINDS. THE WIND WILL BEGIN TO RELAX BY AROUND SUNRISE TUESDAY MORNING...THOUGH BREEZY CONDITIONS WILL CONTINUE UNTIL THE MID AFTERNOON HOURS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ CUTTER
000 WWUS73 KEAX 090104 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 704 PM CST MON JAN 8 2007 KSZ102-090215- /O.CAN.KEAX.WI.Y.0001.000000T0000Z-070109T1200Z/ DONIPHAN- INCLUDING THE CITY OF...TROY 704 PM CST MON JAN 8 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE WIND ADVISORY. WINDS WILL STILL BECOME GUSTY LATE THIS EVENING...BUT ARE NOT EXPECTED TO REACH ADVISORY CRITERIA. WINDS FROM THE NORTHWEST MAY STILL GUST AS HIGH AS 35 MPH AT TIMES...BUT THE SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW 30 MPH. $$ MOZ001>005-011-012-090915- /O.EXT.KEAX.WI.Y.0001.070109T0300Z-070109T1100Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH 704 PM CST MON JAN 8 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM CST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM CST TUESDAY. WINDS WILL INCREASE SIGNIFICANTLY TO AROUND 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH STARTING FIRST IN THE NORTHWEST CORNER OF MISSOURI LATE IN THE EVENING AND THEN TOWARD THE BETHANY AREA AFTER MIDNIGHT. THE WINDS SHOULD BEGIN TO DECREASE TO BELOW ADVISORY CRITERIA AFTER 3 AM...SO THAT BY DAYBREAK...THOUGH STILL GUSTY...SHOULD BE MORE IN THE 20 TO 25 MPH RANGE. MOTORISTS...ESPECIALLY THOSE ON INTERSTATE 35 OR 29...SHOULD BE ESPECIALLY CAUTIOUS DUE TO THE CROSS WINDS EXPECTED LATE THIS EVENING AND OVERNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ PC
000 WWUS73 KEAX 090401 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1001 PM CST MON JAN 8 2007 MOZ001>005-011-012-091100- /O.CON.KEAX.WI.Y.0001.000000T0000Z-070109T1100Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH 1001 PM CST MON JAN 8 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST TUESDAY. STRONGER WINDS WILL BE MOVING OUT OF EASTERN NEBRASKA AND WESTERN IOWA AND INTO NORTHWEST MISSOURI BY MIDNIGHT. THE NORTHWEST WINDS ARE EXPECTED TO PICK UP TO AROUND 30 MPH FOR A TIME EARLY IN THE MORNING WITH SOME GUSTS IN THE 35 TO 40 MPH RANGE. ALTHOUGH THE STRONGEST WINDS MAY NOT LAST MORE THAN AN HOUR OR TWO...WINDS WILL STAY GUSTY THE REST OF THE NIGHT. MOTORISTS... ESPECIALLY THOSE ON INTERSTATE 35 OR 29...SHOULD BE ESPECIALLY CAUTIOUS DUE TO THE CROSS WINDS EXPECTED OVERNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ PC
000 WWUS73 KEAX 090930 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 330 AM CST TUE JAN 9 2007 MOZ001>005-011-012-091400- /O.EXT.KEAX.WI.Y.0001.000000T0000Z-070109T1400Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH 330 AM CST TUE JAN 9 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM CST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM CST THIS MORNING. STRONGER WINDS WILL BE MOVING OUT OF EASTERN NEBRASKA AND WESTERN IOWA BY 5 AM. SUSTAINED NORTHWEST WINDS WILL APPROACH 30 MPH WITH PEAK GUSTS AT OR IN EXCESS OF 40 MPH. ALTHOUGH THE STRONGEST WINDS MAY NOT LAST MORE THAN AN HOUR OR TWO...WINDS WILL STAY GUSTY FOR MUCH OF THE MORNING HOURS. MOTORISTS...ESPECIALLY THOSE ON INTERSTATE 35 OR 29...SHOULD BE ESPECIALLY CAUTIOUS DUE TO THE STRONG CROSS WINDS EXPECTED. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ SAW
000 WWUS73 KEAX 091355 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 755 AM CST TUE JAN 9 2007 MOZ001>005-011-012-091500- /O.EXP.KEAX.WI.Y.0001.000000T0000Z-070109T1400Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH 755 AM CST TUE JAN 9 2007 ...WIND ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING. STRONG NORTHWEST WINDS GUSTING TO 40 MPH WILL GRADUALLY DIMINISH THIS MORNING...BUT REMAIN BREEZY DURING THE AFTERNOON HOURS WITH WIND SPEEDS IN THE 15 TO 25 MPH RANGE. $$ MJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 7, 3:35 PM CST, 11 minutes earlier.
Area forecast discussion, Jan 7, 3:35 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 335 PM CST SUN JAN 7 2007 .DISCUSSION... MAIN FORECAST CONCERNS IN THE SHORT TERM IS DEALING WITH NORTHWEST FLOW THROUGH TUESDAY MORNING...WITH A CLIPPER TYPE SYSTEM MOVING SOUTHEAST IN THIS FLOW ON MONDAY...THEN THE TRANSITION ON TUESDAY NIGHT AND WEDNESDAY AS UPPER RIDGING PROGRESSES INTO THE AREA. CURRENTLY SEEING COLD FRONT PLOWING THROUGH AREA...ASSOCIATED WITH A SHORT WAVE TROUGH THAT WILL BE BISECTING THE FORECAST AREA THIS EVENING. THIS TROUGH QUICKLY MOVES OFF INTO THE OHIO VALLEY OVERNIGHT...SO MAIN TIME FRAME FOR LOW LEVEL COLD AIR ADVECTION WILL BE THIS AFTERNOON AND EVENING. WARM AIR ADVECTION ABOVE THE INVERSION WILL BEGIN TO TAKE PLACE OVERNIGHT...AND WITH INVERSION LIFTING THEN FINALLY BREAKING DOWN BY MIDDAY WITH A WARM FRONT MOVING ACROSS THE FORECAST AREA...EXPECT TO SEE WINDS TO PICK UP IN EARNEST IN THE AFTERNOON. BY LATE AFTERNOON...AS SURFACE WAVE MOVES INTO WISCONSIN...PRESSURE GRADIENT INCREASES...ESPECIALLY ACROSS NORTHWEST CORNER OF MISSOURI...AND STAYS TIGHTENED UP THROUGH THE EVENING HOURS. VERY GUSTY NORTHWEST WINDS ARE EXPECTED FOR THE AFTERNOON AND EVENING HOURS ON MONDAY. SOUNDINGS INDICATE THAT WE WILL BE ABLE TO MIX DOWN FROM AT LEAST 800 MB MONDAY AFTERNOON...AND WITH WINDS IN THE 50 KT RANGE AT THAT LEVEL...WOULD EXPECT THE 30 MPH CRITERIA AT THE SURFACE TO BE MET IN THE AFTERNOON AND EARLY EVENING HOURS. THE GUSTS MAY EVEN LAST LONGER THAN THAT AS SOUNDINGS INDICATE AS NOT MUCH OF A SURFACE INVERSION WILL LIKELY SET UP OVERNIGHT. WILL GO WITH AN ADVISORY FOR EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI FOR THE AFTERNOON AND EARLY EVENING HOURS AT THIS POINT...BUT ADVISORY AREA AND TIME FRAME MAY HAVE TO BE ADJUSTED BY LATER SHIFTS. THIS CLIPPER TYPE SYSTEM BRINGING ALL THE WINDS...SHOULD BE TRACKING FAR ENOUGH NORTH TO KEEP THE WEATHER DRY ACROSS THE FORECAST AREA...AS LOW LEVELS...BELOW 800 MB REMAIN QUITE DRY. HOWEVER...ENOUGH MOISTURE SHOWING UP IN THE 800 TO 700 MB RANGE TO INDICATE QUITE A BIT OF CLOUDINESS FOR MONDAY AFTERNOON WHICH SHOULD INHIBIT TEMPERATURE CLIMB DESPITE WARM FRONTAL PASSAGE...ESPECIALLY IN NORTHEAST PORTIONS OF FORECAST AREA. STILL TEMPERATURES WILL AGAIN BE ABOVE NORMAL FOR JANUARY. ON TUESDAY...AS UPPER RIDGING TAKES HOLD...SURFACE RIDGE WILL ALSO BE MOVING INTO THE CENTRAL PLAINS. THIS SURFACE RIDGING HOWEVER...WILL JUST GIVE A GLANCING BLOW AS LEE SIDE TROUGHING IN THE COLORADO HIGH PLAINS STARTS TO DEVELOP TUESDAY NIGHT...SO ANY COOL DOWN ASSOCIATED WITH THE AIRMASS OF THIS HIGH WILL BE SHORT LIVED. PC MODELS CONTINUE TO SHOW A SIGNIFICANT STORM SYSTEM TAKING SHAPE FOR THE LATTER PART OF THE WEEK. SURFACE PRESSURE GRADIENT TIGHTENS AND STRONG WARM AIR ADVECTION DEVELOPS FOR WEDNESDAY. HAVE PUSHED TEMPS UP SLIGHTLY FOR BOTH WEDNESDAY AND WEDNESDAY NIGHT. MOISTURE WILL ALSO BE ON THE INCREASE. BY THURSDAY...ISENTROPIC LIFT AND ADEQUATE MOISTURE SHOULD BE AVAILABLE FOR RAIN SHOWERS/DRIZZLE ACROSS THE REGION. AMOUNTS SHOULD BE ON THE LIGHT SIDE WITH MOISTURE NOT YET VERY DEEP. MOISTURE WILL CONTINUE TO STREAM NORTH INTO THE REGION THROUGH FRIDAY. AS THE UPPER LEVEL SYSTEM APPROACHES...DEEPER MOISTURE WILL LEAD TO MORE WIDESPREAD AND HEAVIER SHOWERS. AT THIS TIME...SURFACE AND MID LEVEL TEMPERATURES SHOULD BE WARM ENOUGH FOR ALL RAIN. COLD AIR STARTS TO FILTER IN BEHIND THE FRONT THURSDAY NIGHT INTO FRIDAY. DEEP MOISTURE IS STILL PRESENT. MODEL FORECASTS CONTINUE TO SHOW A STRONG INDICATION OF A FREEZING RAIN SCENARIO FOR FRIDAY INTO SATURDAY ACROSS MUCH OF THE AREA...BUT MAINLY NORTH OF A LINE FROM PAOLA KANSAS TO MACON MISSOURI. WHILE MODELS HAVE BEEN FAIRLY CONSISTENT...IT IS STILL TOO EARLY TO DETERMINE THE ACTUAL SCENARIO. THINK CENTRAL MISSOURI WILL SEE RAIN THROUGHOUT MOST OF THE EVENT. WHILE LOCATIONS NORTH OF THERE WILL SEE FREEZING RAIN THROUGH MUCH OF FRIDAY AND SATURDAY. DO THINK THERE WILL BE A CHANCE FOR SNOW ACROSS MAINLY FAR NORTHERN MISSOURI LATE SATURDAY INTO SUNDAY AS THE UPPER LEVEL SYSTEM WILL BE AT ITS CLOSEST AND THE COLD AIR WILL BE DEEPER. NRR && .AVIATION... /1128 AM CST SUN JAN 7 2007/ WILL ADD LLWS TO TAFS AS 950 MB GRADIENT TIGHTENS UP LATE TONIGHT IN RESPONSE TO LOW LEVEL TROUGH MOVING THROUGH AREA. THOSE WINDS SHOULD MIX DOWN BY THE MID MORNING HOURS ON MONDAY AS LOW LEVEL INVERSION BREAKS DOWN RATHER QUICKLY IN RESPONSE TO STRONG WARM AIR ADVECTION. PC && .PREV DISCUSSION... /1055 AM CST SUN JAN 7 2007/ DID A MINOR UPDATE TO BETTER HANDLE TEMPERATURES THIS AFTERNOON...AS COLDER AIR MOVES IN BEHIND FRONT. ALSO WILL BACK OUT OF CHANCE POPS IN NORTHEAST AREAS...AND LEAVE JUST SPRINKLES...AS CURRENT RADAR TRENDS AND BUFR SOUNDINGS IN THOSE AREAS INDICATE PERIOD OF LIFT WILL BE BRIEF. PC /410 AM CST SUN JAN 7 2007/ MOST OF THE INTERESTING WEATHER IS AT THE END OF THE WORK WEEK AND NEXT WEEKEND. TILL THEN IT WILL BE A ROLLER COASTER RIDE OF FAST MOVING SHORTWAVES EMBEDDED WITHIN DEVELOPING NORTHWEST FLOW ALOFT. FIRST SUCH FEATURE IS COMPRISED OF A COUPLE VORTICITY MAXIMA ROTATING THROUGH THE MAIN TROUGH WHICH STRETCHES FROM THE NORTHERN PLAINS THROUGH WESTERN KS. QUITE A BIT OF MID/HIGH LEVEL CLOUDINESS ASSOCIATED WITH THIS SYSTEM WILL TRANSLATE ACROSS THE CWA TODAY. FOR EVENING MODELS CONTINUED PREVIOUS TREND OF DEEPENING THIS TROUGH TODAY. LOOKS REASONABLE GIVEN STRENGTH OF UPSTREAM UPPER LEVEL WIND FIELDS AND SATELLITE TRENDS. WOULD NOT BE SURPRISED TO SEE PATCHY LIGHT SHOWERS THIS AFTERNOON OVER THE FAR NORTHEAST CWA...ALTHOUGH LACK OF MOISTURE IN THE LOWER LEVELS SHOULD INITIALLY RESULT IN ONLY VIRGA. ASSOCIATED COLD FRONT WILL PLOW THROUGH THE CWA TODAY WITH BRISK NORTHWEST WINDS AND COLD AIR ADVECTION FOLLOWING THE PASSAGE OF THE FRONT. ONLY MINOR TWEAKS MADE TO GOING TEMPERATURE FORECAST. BOUT OF COLD AIR ADVECTION WILL BE SHORT LIVED AS BOUNDARY LAYER WINDS QUICKLY BACK IN RESPONSE TO NEXT IN THE SERIES OF SHORTWAVES. THIS NEXT FEATURE IS PROGGED TO BE MORE STRETCHED OUT AND EMBEDDED WITHIN THE BROAD UPPER LEVEL JET. STRONG AND DEEP WARM AIR ADVECTION WILL OVERSPREAD THE REGION TOMORROW BUT AT THE EXPENSE OF CONSIDERABLE MID/HIGH LEVEL CLOUDINESS. THIS WILL NEGATE THE UNSEASONABLY WARM BOUNDARY LAYER TEMPERATURES AND LIMIT THE WARM UP. AGAIN...CURRENT TEMPERATURES LOOK REASONABLE. PRECIPITATION EXPECTED TO REMAIN TO THE NORTH OF THE CWA. ANOTHER BRIEF BOUT OF COLD AIR WILL SPREAD THROUGH THE CWA MONDAY NIGHT AND TUESDAY. EVEN THEN TEMPERATURES WILL ONLY COOL DOWN TO SEASONAL VALUES. BOUNDARY LAYER WINDS WILL THEN ONCE MORE BACK AS LEE SIDE TROUGHING FORMS IN AHEAD OF A DEVELOPING WINTER STORM TAKING SHAPE OVER THE SOUTHWESTERN U.S. SOUTHERLY LOW LEVEL WINDS WILL TAP INTO THE GULF MOISTURE AND PULL IT NORTHWARD...RESULTING IN LOW CLOUDS SPREADING ACROSS THE FORECAST AREA WEDNESDAY NIGHT AND THURSDAY. GFS/ECMWF/CANADIAN MODELS DEVELOP AN INVERTED SURFACE TROUGH STRETCHING FROM THE SOUTHERN HIGH PLAINS NORTHEAST THROUGH MO THURSDAY. QUESTION IS INITIAL PLACEMENT AND HOW FAST WILL IT MOVE THROUGH. CURRENT SET OF PROGS ARE RATHER SIMILAR AND WILL NOT DEVIATE FROM THEM. WITH BROAD AND DEEP SOUTHWESTERLY FLOW ALOFT AND A BROAD BUT SHALLOW ARCTIC AIRMASS SPREADING SOUTHEAST THROUGH THE PLAINS A CLASSIC SET UP FOR FREEZING PRECIPITATION IS BEING ADVERTISED BY THE MODELS. IMPRESSIVE UPGLIDE NOTED BY THE GFS ON THE 285K SURFACE SUGGESTS MODELS MAY BE UNDERPLAYING THE QPF WITH THE DEVELOPING WARM ADVECTION. SUSPECT THAT FUTURE SHIFTS WILL BE RAISING POPS IF ANOTHER MODEL RUN OR TWO SHOW CONSISTENCY. NEXT QUESTION THEN IS WHERE/WHEN TO DRAW THE LINE BETWEEN FREEZING AND LIQUID PRECIPITATION. GFS PROGGED SOUNDINGS ALSO INDICATE THAT THERE WILL NOT BE MUCH OF A THREAT FOR SNOW THROUGH FRIDAY NIGHT...IT WILL EITHER BE RAIN OR FREEZING RAIN/DRIZZLE. TWEAKED TEMPERATURES DOWN A BIT BEGINNING THURSDAY NIGHT AND CONTINUING INTO SATURDAY AND MADE THE NECESSARY ADJUSTMENTS TO PRECIPITATION TYPE. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...WIND ADVISORY 12 PM TO 9 PM MONDAY FOR MOZ001>005-011-012. KS...WIND ADVISORY 12 PM TO 9 PM MONDAY FOR KSZ102. WFO EAX
Hazardous weather outlook, Jan 7, 1:16 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 116 PM CST SUN JAN 7 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081930- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 116 PM CST SUN JAN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIGNIFICANT STORM SYSTEM WILL AFFECT THE REGION BY THE END OF THE WORK WEEK AND CONTINUE INTO THE WEEKEND. INITIALLY THIS STORM SHOULD PRODUCE ONLY RAIN THURSDAY AND THURSDAY NIGHT. BY FRIDAY TEMPERATURES MAY BE COLD ENOUGH AT THE SURFACE THAT THE RAIN COULD SWITCH OVER TO FREEZING RAIN ACROSS FAR NORTHWEST MISSOURI...WITH THE FREEZING RAIN THREAT SHIFTING SLOWLY SOUTHEAST THROUGH THE REST OF FRIDAY AND INTO SATURDAY. HOWEVER THERE REMAINS MUCH UNCERTAINTY AS TO HOW SOON THE RAIN WOULD CHANGE OVER TO FREEZING RAIN...AND HOW FAR SOUTH THE RAIN/FREEZING RAIN LINE WILL SET UP. THERE IS ALSO A CHANCE FOR SNOW...MAINLY ACROSS NORTHEAST KANSAS AND FAR NORTHERN MISSOURI BY LATE SATURDAY INTO SUNDAY..AS MORE COLD AIR FILTERS INTO THE REGION. IN THE SHORTER TERM...ON MONDAY...NORTHWEST WINDS WILL INCREASE DURING THE AFTERNOON AND EVENING HOURS. WINDS MAY BE NEARING ADVISORY CRITERIA OVER NORTHWEST AND NORTH CENTRAL MISSOURI AND EXTREME NORTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NRR/PC
Nearby
Wind Advisories in Missouri, 2007Wind Advisories in Kansas, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.